Blog

The OTC Medication That Can Kill You: New Warning Admits Popular Painkiller Causes Liver Damage and Death

in Health July 17, 2017

Today we suffer from so many different diseases and illnesses. You would think that disease wouldn’t be an issue with all the ‘medical advancements’ of today, but that’s not the case at all.

Because of all the health issues we suffer from today we are faced with one solution; take over the counter drugs. One of the most popular over the counter painkillers isTylenol. Tylenol has been a common pain reliever for over 50 years! However, new studies are showing that Tylenol is terrible for your health. There have been a string of personal injury lawsuits against them, and it’s changing the family trusted name of Tylenol.

According to the Associated Press, so many Tylenol users are suffering from major liver damage or even overdosing. So much so that Tylenol has decided to place a big red lettered warning on the informing people of the risks.

During the last decade, there have been thousands of people who died just by accidentally taking too much Acetaminophen. Acetaminophen is responsible for over 100,000 calls to the Poison Control Center. It might even be the most dangerous drug out there. Acetaminophen is responsible for over 56,000 emergency room visits per year, 2,600 hospitalizations, and an estimated 458 deaths from acute liver failure.  

According to the data from the Acute Liver Failure Study Group registry, acetaminophen poisoning is responsible for nearly half of all acute liver failure cases in America. They stated this in a paper published in the Journal Hepatology an entire decade ago.

“[Acetaminophen] is heavily marketed for its safety compared to nonsteroidal analgesics.

By enabling self-diagnosis and treatment of minor aches and pains, its benefits are said by the Food and Drug Administration to outweigh its risks. It still must be asked: Is this amount of injury and death really acceptable for an over-the-counter pain reliever?”

The FDA admits that too much acetaminophen can cause liver damage. This year they issued a statement urging doctors and other health professionals that discontinue containing more than 325 milligrams of acetaminophen per tablet. Acetaminophen has also been linked to severe skin reactions. It is rare, but it happens. The FDA found that 107 cases of serious skin reactions linked to acetaminophen products between 1969 and 2012. Sixty-seven of them were hospitalized and 12 died in the fight.

We all suffer from aches and pains from time to time, but treating yourself naturally is always the better idea. Medications on the market today are only designed to make the big pharma more money, and they are terrible for your health. You should avoid taking Tylenol at all costs!